MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE

NOVOCURE GMBH OPTUNE
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Convulsion/Seizure (4406)
Date of Event 11/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure medical opinion is that the seizure was related to the underlying disease (gbm) and unrelated to optune therapy.Risk factors for seizure in this patient include: concomitant temozolomide (convulsions are listed as among the most common adverse reactions.Source: temozolomide prescribing information).Seizures were reported as adverse events in the ef-14 trial of optune together with temozolomide (tmz) compared to tmz alone in patients with newly diagnosed gbm in both arms of the trial (22% and 21% in optune/tmz and tmz arms respectively).None of these seizures were considered device or chemotherapy related by investigators.Seizures are a known complication of gbm and have been reported as the presentation symptom in 27% of cases.During the course of the disease, 51% of patients will experience seizures (clin neurol neurosurg.2015; 139:166-171).
 
Event or Problem Description
A 68-year old male patient with newly diagnosed glioblastoma (gbm) began optune therapy on (b)(6) 2022.Novocure received a report on (b)(6) 2022, that the patient experienced a seizure on (b)(6) 2022, that required hospitalization.Optune therapy was temporarily discontinued.The patient presented with altered mental status and unable to confirm medical history.The patient was administered intravenous (iv) anti-seizure medication (lacosamide 200 mg, levetiracetam 2,000 mg).Continuous electroencephalography (eeg) confirmed abnormal findings consistent with seizure activity.On (b)(6) 2022, the prescribing physician reported the patient did not have a history of seizures.The brain mri did not show evidence of disease progression and eeg showed abnormal activity confirming seizure.Reportedly, the patient was discharged home in stable condition and prescribed levetiracetam.The physician noted the patient was prescribed temozolomide and unsure if the seizure was related to optune therapy or temozolomide.

Brand Name
OPTUNE
Common Device Name
OPTUNE
Manufacturer (Section D)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ  6039
Manufacturer (Section G)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ   6039
Manufacturer Contact
sharon perez
195 commerce way
portsmouth, NH 03801
2077527602
MDR Report Key15932571
Report Number3010457505-2022-00222
Device Sequence Number20466945
Product Code NZK
UDI-Device Identifier07290107982221
UDI-Public07290107982221
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Initial Report FDA Received Date12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETAMINOPHEN; ONDANSETRON; TEMOZOLOMIDE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight73 KG